MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305924
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987 (syringe), pma / 510(k)#: k951254 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no.305924 batch no.7093907.It was reported that before use of the bd safetyglide¿ shielding hypodermic needle the plunger was not attached to the rubber tip.The following information was provided by the initial reporter: plunger not attached to the rubber tip, no way to draw up vaccine.Slides right to the end if held up.Another package in the box had a defective plunger where the black rubber was "wavy" and fluid leaked past the plunger and out the end of the tube.The nurse was unable to save this product because there was vaccine in it and so it was discarded.
 
Additional Manufacturer Narrative
No samples displaying the condition reported are available for examination, so we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
Material no.305924.Batch no.7093907.It was reported that before use of the bd safetyglide¿ shielding hypodermic needle the plunger was not attached to the rubber tip.The following information was provided by the initial reporter: plunger not attached to the rubber tip, no way to draw up vaccine.Slides right to the end if held up.Another package in the box had a defective plunger where the black rubber was "wavy" and fluid leaked past the plunger and out the end of the tube.The nurse was unable to save this product because there was vaccine in it and so it was discarded.

Brand Name
BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9386118
Report Number1213809-2019-01189
Device Sequence Number11443271
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number305924
Device Lot Number7093907
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;